MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD GREEN
Model Number 48345G-01
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform stapler 45 instrument had poor movement.The procedure was completed with no reports of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the sureform stapler 45 instrument was not recognized when it was installed on the system.The issue did not occur with the surgeon¿s head inside the surgeon console¿s high resolution stereo viewer.The issue did not occur while the surgeon was attempting to manipulate instruments from the surgeon console.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci products to perform failure analysis.The sureform stapler 45 instrument has been returned and evaluated by the failure analysis (fa) team.Fa investigations did not replicate nor confirm the customer reported complaint.Visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions.The grips opened and closed properly.The stapler instrument was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument fired successfully twice using two reloads, one green and one white.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The review of the instrument logs was unable to verify any failures.The green reload that was returned with the instrument was noted to have a lodged staple.This is likely why the customer assumed that there was an instrument failure.The instrument was fully functional.There was no problem detected.The sureform stapler 45 green reload accessory was returned and evaluated by the failure analysis (fa) team.Fa investigations replicated/confirmed the customer reported complaint.The reload was found to have lodged staples wedged in between the reload.Visual inspection confirms there are 2 lodged staples at the distal end of the reload.The reload knife was not exposed.The staples were removed from the knife track, and there was cartridge damage and blade damage to the knife.Additionally, the reload was found to have cartridge damage located at the site of the lodged staples.The knife was inspected, and damage was found.The reload blade was found to have mechanical indentations.The reload cover was removed, and the knife was inspected.The damage was found on the blade.The probable root cause of the sureform 45 reload is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments or hard surfaces.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23065860
Report Number2955842-2025-37802
Device Sequence Number15915045
Product Code GDW
UDI-Device Identifier10886874117092
UDI-Public(01)10886874117092(10)N/A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345G-01
Device Catalogue Number48345G
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2025
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown